Alert archive / New Jersey / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at May 16, 2007, 5:05 PM EDT for Camden County, New Jersey. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2007, 5:05 PM EDT (21:05 UTC)
- Expired
- May 16, 2007, 5:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
County Camden County, NJ
The radar
The Philadelphia radar (KDIX), 53 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 5:15 PM EDT | TSTM WND DMG | Cherry Hill, NJ | SEVERAL LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 1:26 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPHI 162105
SVRPHI
NJC007-162145-
/O.NEW.KPHI.SV.W.0012.070516T2105Z-070516T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
505 PM EDT WED MAY 16 2007
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
THIS INCLUDES THE CITY OF CAMDEN...
* UNTIL 545 PM EDT
* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF
CAMDEN...OR ABOUT 7 MILES SOUTHEAST OF SPRINGFIELD...AND MOVING
EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAGNOLIA AND CAMDEN BY 515 PM EDT...
CHERRY HILL...SPRINGDALE...LINDENWOLD AND 7 MILES NORTH OF BERLIN
BY 520 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR DELAWARE.
LAT...LON 3995 7513 3977 7504 3978 7491 3986 7495
3998 7503
$$
MPDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 4:17 PM EDT, 48 minutes earlier.
Area forecast discussion, May 16, 4:17 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT WED MAY 16 2007
.SYNOPSIS...
A STRONG COLD FRONT, BRINGING WIDESPREAD THUNDERSTORMS, WILL
CONTINUE TO CROSS THE REGION INTO THIS EVENING AND FINALLY
STALLING OFFSHORE EARLY THURSDAY. A LOW PRESSURE WILL MOVE UP FROM
THE SOUTH AND RIDE ALONG THE STALLED FRONT BRINGING ANOTHER BOUT
OF RAIN AND SHOWERS ON FRIDAY AND SATURDAY. ANOTHER COLD FRONT IS
EXPECTED TO MOVE THROUGH THE REGION ON SUNDAY INTO MONDAY
FOLLOWED BY HIGH PRESSURE FOR MIDWEEK.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
A THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE REGION UNTIL 8 PM THIS
EVENING.
CURRENT RADAR IMAGES INDICATE THAT THE STORMS EXTENDING ON A LINE
FROM SOUTHERN MA SOUTHWESTWARD INTO CENTRAL VA ARE STARTING TO
FIRE UP AND IMPACT THE REGION. AIR TEMPS IN THE 80S THROUGHOUT
MOST OF THE CWA TODAY WILL DROP OFF RAPIDLY AS RAIN MOVES THROUGH
AND ONCE THE FRONT PASSES. A GUST FRONT WILL MOVE THROUGH SOUTHERN
NJ THIS AFTERNOON BEFORE REACHING THE OCEAN/BURLINGTON COUNTY LINE
EARLY THIS EVENING AND POSSIBLY AFFECTING THE WILDFIRE SITUATION
THERE.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THUNDERSTORMS WILL START TO DIE OFF AS THE EVENING MOVES ON. THE
FRONT WILL MOVE OFFSHORE BY EARLY THURSDAY MORNING. WINDS WILL
START TO SUBSIDE AFTER MIDNIGHT AND THE SKIES WILL ALSO BEGIN TO
CLEAR BEFORE THE CLOUDS START TO RETURN ON THURSDAY AFTERNOON.
AFTER THE FRONT MOVES THROUGH THE TEMPS WILL COOL DOWN
CONSIDERABLY, AS MOST AREAS WILL SEE HIGHS IN THE MID TO UPPER 60S
ON THURSDAY.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE MODELS ARE IN PRETTY GOOD AGREEMENT THAT FRIDAY THROUGH EARLY
SUNDAY WILL REMAIN ON THE WETTER SIDE. FROM MOST OF SUNDAY THROUGH
WEDNESDAY, DRIER CONDITIONS ARE CURRENTLY EXPECTED. HOWEVER, THIS
IS ABOUT ALL THEY AGREE ON. WITH THE LACK OF MODEL AGREEMENT AND
VERY ACTIVE SHORT TERM TODAY, MADE ONLY NECESSARY CHANGES AND
STAYED ALONG THE LINES OF HPC GUIDANCE.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
HIGHLY VARIABLE CONDITIONS COVER THE REGION. OVER THE NW PART OF THE
AREA, TSTMS HAVE MOVED IN FROM THE WEST AND IFR CONDITIONS HAVE BEEN
OBS IN THE TSTMS WITH WIND GUSTS UP TO 40. TO THE SE, VFR CONDITIONS
PREVAILED. THE TSTMS WILL CONTINUE HEADING S/E THROUGH THE EVENING
AND SHOULD BE OFF THE COAST BY 00Z. ANY AREA THAT GETS TSTMS WILL
PROBABLY SEE IFR CONDITIONS FOR AN HR OR TWO. THEN SHOWERS SHOULD
CONTINUE TO 00-03Z AS COOLER AIR ARRIVES.
A SEVERE TSTM WATCH IS IN EFFECT TIL 8 PM AND SOME OF THE WINDS COULD
GUST OVER 50 KT IN THE STRONGEST STORMS.
BY MIDNIGHT, CONDITIONS SHOULD BECOME VFR AT ALL SITES AS DRIER AIR
MOVES IN FROM THE WEST.
LONGER RANGE, SCATTERED SHOWERS MAY OCCUR THURSDAY NIGHT INTO FRI
NIGHT.
&&
.MARINE...
SCA CONDITIONS CONTINUE ON THE OCEAN THROUGH TONIGHT, BUT EXPIRE ON
DEL BAY AT 8 PM. THE SW WINDS WILL DIMINISH RAPIDLY THROUGH THE
EVENING. HOWEVER, 4-6 FT SEAS SHOULD CONTINUE ON THE OCEAN TONIGHT.
THE COLD FRONT THIS EVENING COULD TRIGGER SVR TSTMS AS IT CROSSES
THE REGION. THE GUSTY SW WINDS WILL SHIFT TO NW AND THEN N LATE
TONIGHT. LOW PRESSURE IS FORECAST TO FORM OFF THE SE COAST THU NIGHT
AND THEN HEAD NE TO COASTAL NEW ENGLAND THROUGH FRIDAY NIGHT. THIS
LOW WILL CAUSE N TO NE WINDS OVER THE REGION AS IT MOVES BY WITH SCA
CONDITIONS AGAIN EXPECTED TO DEVELOP.
WINDS SHOULD AGAIN DIMINISH FOR THE WEEKEND AS HIGH PRESSURE BUILD
IN, BUT 4-6 FT SEAS WILL PROBABLY CONTINUE ON THE OCEAN SAT BEFORE
SUBSIDING SUNDAY.
&&
.FIRE WEATHER...
SHOWERS AND TSTMS THIS AFTERNOON SHOULD BE WIDESPREAD. THIS SHOULD
HELP WET THE GROUND AND FUELS IN MOST AREAS. IF THE RAINS MISS THE
FIRE IN OCEAN COUNTY, SOUTHERN NJ, FIRE FIGHTING EFFORTS SHOULD BE
HELPED BY COOLING TEMPERATURES AND INCREASED HUMIDITIES LATER
TONIGHT AND THROUGH THE END OF THE WEEK. ON THURSDAY, MINIMUM HUMIDITIES
SHOULD STAY ABOVE 45 PERCENT THROUGH THE DAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THURSDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ430-
431.
&&
SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM...VM
AVIATION/MARINE/FIRE WEATHER...RNSHazardous weather outlook, May 16, 4:31 AM EDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 431 AM EDT WED MAY 16 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-170845- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 431 AM EDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE REGION THIS AFTERNOON AND EVENING. A COLD FRONT CURRENTLY MOVING INTO WESTERN PENNSYLVANIA WILL MOVE EASTWARD TODAY. THIS FRONT WILL REACH OUR AREA THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND IN ADVANCE OF THE FRONT. THERE IS DECENT MOISTURE AHEAD OF THE FRONT AND SUFFICIENT INSTABILITY. A LINEAR TYPE THUNDERSTORM EVENT IS POSSIBLE WITH THE BIGGEST THREATS BEING STRONG GUSTY WINDS AND SMALL HAIL. SHOWERS AND THUNDERSTORMS SHOULD END DURING THE EVENING WITH THE PASSAGE OF THE FRONT AND THE LOSS OF DAYTIME HEATING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE MEDIA SOURCE FOR ANY POTENTIAL WATCHES AND WARNING AND FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. ANZ450>455-170845- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 431 AM EDT WED MAY 16 2007 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THURSDAY MORNING ON THE OCEAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED, ESPECIALLY FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-170845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 431 AM EDT WED MAY 16 2007 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH 8 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED, ESPECIALLY FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 2:37 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 38 min |
| May 16, 3:05 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Somerset | 55 min |
| May 16, 4:53 PM EDT | Severe Thunderstorm Warning | PHI | Gloucester | 52 min |
| May 16, 5:20 PM EDT | Severe Thunderstorm Warning | PHI | Salem | 40 min |
| May 16, 5:22 PM EDT | Severe Thunderstorm Warning | PHI | Burlington | 38 min |
| May 16, 5:49 PM EDT | Special Marine Warning | PHI | 116 min | |
| May 16, 6:55 PM EDT | Special Marine Warning | PHI | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.